Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 75, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 19, 2007, 3:50 PM CDT for Sheridan County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2007, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 19, 2007, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Sheridan County, KS
The radar
The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2489 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 192050 TORGLD KSC179-192145- /O.NEW.KGLD.TO.W.0075.070619T2050Z-070619T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 350 PM CDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... WESTERN SHERIDAN COUNTY IN NORTHWEST KANSAS... * UNTIL 445 PM CDT * AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HOXIE... MOVING SOUTH AT 15 MPH. * THE TORNADO WILL BE NEAR... HOXIE AND SEGUIN AROUND 355 PM CDT... IF YOU ARE AT HOME...SEEK SHELTER IN A BASEMENT IF POSSIBLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS AND PROTECT YOURSELF FROM FLYING DEBRIS. LAT...LON 3946 10039 3946 10068 3914 10069 3913 10038 $$ KILLINGSWORTH
1 follow-up statement
000 WWUS53 KGLD 192142 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 342 PM MDT TUE JUN 19 2007 KSC179-192152- /O.EXP.KGLD.TO.W.0075.000000T0000Z-070619T2145Z/ SHERIDAN KS- 442 PM CDT TUE JUN 19 2007 ...THE TORNADO WARNING FOR WESTERN SHERIDAN COUNTY EXPIRES AT 445 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING TORNADOES OR OTHER SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3946 10039 3946 10068 3914 10069 3913 10038 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 19, 2:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 2:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 145 PM MDT TUE JUN 19 2007 .DISCUSSION...FORECAST CONCERNS ARE ON HOW HOT IT WILL GET AND CHANCES OF THUNDERSTORMS THE NEXT FEW DAYS. .SHORT TERM (TONIGHT-FRIDAY NIGHT)... TONIGHT...WITH A CONTINUED SOUTH-SOUTHEASTERLY WIND BOUNDARY LAYER MOISTURE WILL INCREASE AGAIN WITH FOG DEVELOPING AFTER MIDNIGHT. OVERNIGHT MINS WILL BE ABOVE NORMAL WITH READINGS IN THE MID TO UPPER 60S. WILL MAINTAIN SOME SLIGHT CHANCE TO LOW CHANCE POPS ACROSS THE AREA...HIGHEST ACROSS THE EAST AND SOUTH WHERE DEEPER LOW LEVEL MOISTURE AND CURRENT STORM ACTIVITY EXISTS. MAY ADJUST ORIENTATION A BIT CLOSER TO ZONE ISSUANCE. WEDNESDAY/WEDNESDAY NIGHT...UPPER RIDGE AXIS GRADUALLY BUILDS ACROSS THE AREA WITH 850 TEMPERATURES WARMING ABOUT 8F (WEST) TO 13F (EAST). THIS WOULD SUPPORT HIGHS IN THE MID TO UPPER 90S. LOW AGAIN WEDNESDAY NIGHT WILL RANGE FROM 60 IN THE WEST TO 70 OR A TAD HIGHER IN THE HILL CITY AREA. WITH HOT TEMPERATURES AND JUICY LOW LEVEL MOISTURE CONSIDERABLE INSTABILITY WILL EXIST. WILL MAINTAIN SLIGHT CHANCE POPS FOR AFTERNOON OVERNIGHT THUNDERSTORMS. THURSDAY/THURSDAY NIGHT...850 TEMPERATURES CONTINUE WARM ANOTHER 5-10F WITH HIGHS IN THE UPPER 90S ACROSS THE WEST TO AROUND 100-103 ELSEWHERE. A FRONT LOOKS TO BISECT THE AREA FROM NORTHEAST TO SOUTHWEST WITH THUNDERSTORMS POSSIBLE ALONG IT. WILL MAINTAIN SILENT POPS ALONG THE BOUNDARY FOR NOW AND KEEP THE SLIGHT CHANCE POPS OVERNIGHT. FRIDAY/FRIDAY NIGHT...850 TEMPERATURES COOL ABOUT 10F BRINGING AFTERNOON HIGHS DOWN INTO THE LOW TO MID 90S. THE COOLDOWN IS FROM A FRONT THAT BACKS INTO THE AREA IN RESPONSE TO STRONG ENERGY BREAKING DOWN THE UPPER RIDGE OVER THE EAST A BIT. LOOKS LIKE HIGHER PROBABILITY OF PRECIP WILL BE ACROSS THE SOUTHWEST PORTION OF THE AREA ALONG THE FRONTAL BOUNDARY. HAVE ORIENTED POPS TO REFLECT THIS WITH LOWER SILENT POPS ACROSS THE NORTHEAST. .LONG TERM (SATURDAY-TUESDAY)... MAIN WEATHER STORY FOR THE EXTENDED WILL BE ABOVE NORMAL TEMPERATURES. LARGE UPPER RIDGE AXIS WILL COVER THE CENTRAL AND SOUTHERN PLAINS WITH THE STORM TRACK NORTH ACROSS THE NORTHERN PLAINS. 850 TEMPERATURES SUPPORT HIGHS IN THE 95-100 DEGREE RANGE JUST ABOUT EVERY DAY...SOME 10+ DEGREES ABOVE NORMAL. WILL MAINTAIN SILENT POPS AS CONFIDENCE NOT REAL HIGH IN PROMISING PRECIP POTENTIAL ANY GIVEN DAY. && .AVIATION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. CB BASES EXPECTED TO BE VFR...BUT A FEW STRONG STORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. STORMS EXPECTED TO DISSIPATE AFTER SUNSET. FOG AND STRATUS THEN LIKELY TO REDEVELOP AFTER MIDNIGHT ACROSS MUCH OF THE AREA WITH LOW CEILINGS AND VISIBILITY RESTRICTIONS RESULTING IN IFR CONDITIONS AFTER 09Z. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT/DDT/JDK
Hazardous weather outlook, Jun 19, 11:30 AM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1030 AM MDT TUE JUN 19 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1030 AM MDT TUE JUN 19 2007 /1130 AM CDT TUE JUN 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE TRI-STATE AREA THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH DAYTIME HEATING. THE ATMOSPHERE WILL BE VERY UNSTABLE AND WIND SHEAR WILL BE MODERATE. ALTHOUGH COVERAGE WILL BE LIMITED...ANY THUNDERSTORM WHICH DEVELOPS HAS THE POTENTIAL TO RAPIDLY BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY ACROSS THE TRI-STATE AREA. AT THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING. FS/JDK
In the hours before
Local storm report, Jun 19, 2:12 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
112 PM MDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM FUNNEL CLOUD 5 E HOXIE 39.36N 100.35W
06/19/2007 SHERIDAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD ABOUT 5 MILES EAST
OF HOXIE.
&&
FOLTZLocal storm report, Jun 19, 2:13 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
113 PM MDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL STUDLEY 39.35N 100.16W
06/19/2007 E0.75 INCH GRAHAM KS LAW ENFORCEMENT
&&
FOLTZLocal storm report, Jun 19, 2:23 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
123 PM MDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM HAIL 3 E TASCO 39.35N 100.23W
06/19/2007 E1.75 INCH SHERIDAN KS LAW ENFORCEMENT
&&
FOLTZLocal storm report, Jun 19, 2:41 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM MDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TORNADO 10 E HOXIE 39.36N 100.25W
06/19/2007 SHERIDAN KS LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN. TORNADO HAS NOW LIFTED.
&&
FOLTZLocal storm report, Jun 19, 3:24 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
224 PM MDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL 5 SW OBERLIN 39.77N 100.60W
06/19/2007 E0.75 INCH DECATUR KS TRAINED SPOTTER
&&
KJAMESLocal storm report, Jun 19, 3:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 6 N HOXIE 39.44N 100.44W
06/19/2007 E0.75 INCH SHERIDAN KS LAW ENFORCEMENT
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton, Sheridan | 58 min |
| Jun 19, 1:44 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 61 min |
| Jun 19, 2:09 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 66 min |
| Jun 19, 2:43 PM CDT | Tornado Warning | GLD | Graham, Sheridan | 62 min |
| Jun 19, 2:58 PM CDT | Tornado Warning | GLD | Decatur | 31 min |
| Jun 19, 3:23 PM CDT | Flash Flood Warning | GLD | Decatur, Graham, Sheridan | 6 hr |
| Jun 19, 3:26 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 64 min |
| Jun 19, 3:44 PM CDT | Tornado Warning | GLD | Gove, Sheridan | 61 min |
| Jun 19, 4:45 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 36 min |
| Jun 19, 5:23 PM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 19, 5:36 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 45 min |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.